Alert archive / Wyoming / Snow Advisories in 2007
Snow Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this snow advisory at Nov 30, 2007, 3:00 PM MST for Crook County, Weston County, Wyoming; Box Butte County, Dawes County, Nebraska. It took effect at Nov 30, 2007, 8:59 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 3:00 PM MST (22:00 UTC)
- In effect from
- Nov 30, 2007, 8:59 PM MST
- Expired
- Dec 1, 2007, 3:09 PM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 119 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this snow advisory went out at Nov 30, 1:38 PM MST, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 30, 1:38 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MST FRI NOV 30 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
QUITE A COMPLICATED FCST WRT UPPER SYSTEM THAT WILL BE MOVING ACROSS
THE REGION OVER THE NEXT 36 HOURS. MOIST SW FLOW PRESENT OVER THE
CWA NOW WITH ECHOS ON RADAR BECOMING MORE PERSISTANT OVER THE SRN
MTNS. WITH PLENTY OF MOISTURE STILL TO COME WILL UPGRADE WINTER
STORM WATCH TO WARNING FOR THE SNOWY/SIERRA MADRE RANGES FOR TONIGHT
THROUGH MOST OF SATURDAY AS AMOUNTS AROUND A FOOT QUITE LIKELY THERE
BEFORE TAPERING OFF SATURDAY EVENING. SNOW SHOULD HOLD OFF OVER THE
REST OF SE WY UNTIL LATER TONIGHT WHEN MAIN SHOT OF VORT ENERGY WILL
APPROACH THE CWA AND LIFT INCREASES. DECENT BAND OF SNOW SHOULD LIFT
NORTH ACROSS THE CWA SAT MORNING WITH BEST SNOWFALL AMOUNTS APPEARING
TO TARGET WRN AND NRN PARTS MAINLY SAT MORNING INTO THE AFTN. WILL
ALSO HOIST A SNOW ADVY IN THESE AREAS FOR SAT. OTHER PROBLEM IS
LIKELYHOOD FOR SOME FREEZING PCPN TO FALL FOR A SHORT TIME LATER
TONIGHT INTO EARLY SAT ACROSS THE SE PART OF THE PANHANDLE AS
SOUNDINGS INDICATE SUFFICIENTLY WARM LAYER OVER SUBFREEZING SFC.
RATHER NARROW WINDOW OF OPPORTUNITY HERE SHOULD LIMIT AMOUNT OF ANY
ICING BUT ENOUGH THAT I WILL ISSUE WINTER WX ADVY FOR A COUPLE OF
COUNTIES. OVER THE NORTHERN PANHANDLE SOUNDINGS INDICATE CAA WILL
COOL LOWER LAYERS BELOW FREEZING BEFORE BULK OF PCPN ARRIVES SO
EXPECT LITTLE IF ANY FREEZING PCPN THERE AT THIS TIME. CONDITIONS
WILL IMPROVE SAT EVENING AS SFC LOW MOVES EAST AND UPPER TROF PASSES
ACROSS.
.LONG TERM...SUNDAY THROUGH FRIDAY...
FLURRIES OR LIGHT SNOW WILL LINGER OVER THE CWA SUNDAY MORNING BEFORE
THE SHORTWAVE TROUGH MOVES ONTO THE PLAINS AND THE SURFACE UPSLOPE
WEAKENS. WILL ALSO KEEP SOME LIGHT SNOW CONTINUING ALL DAY SUNDAY
OVER THE SNOWY RANGE DUE TO THE OROGRAPHIC WIND FLOW. MODELS ARE
THEN SIMILAR THROUGH TUESDAY WITH RISING HEIGHTS ALOFT OVER THE
ROCKIES AND A BROAD RIDGE ALOFT OVER MUCH OF THE WESTERN PART OF THE
NATION. DURING THE SAME TIME...A SURFACE LOW PRESSURE TROUGH WILL
DEVELOP OVER THE HIGH PLAINS. THOSE FEATURES WILL COMBINE TO PRODUCE
ABOVE NORMAL TEMPERATURES AND DRY AND WINDY WEATHER FOR THE CWA ON
MONDAY AND TUESDAY. MODELS DIFFER SOME FOR THE REMAINDER OF NEXT
WEEK BUT BOTH THE 12Z GFS AND 00Z CANADIAN ARE MORE SIMILAR NOW TO THE
00Z ECMWF. THE GENERAL CONSENSUS ON THOSE MODELS AND THE GFS
ENSEMBLE MEMBERS IS FOR SHORTWAVE TROUGHS TO MOVE ACROSS THE CENTRAL
ROCKIES IN THE NORTHWEST FLOW ALOFT WEDNESDAY NIGHT AND AGAIN FOR
NEXT FRIDAY. A COLD FRONT WILL ALSO BACK INTO AT LEAST THE EAST
PART OF THE CWA TUESDAY NIGHT AND WEDNESDAY MORNING. WILL PLACE
LOW POPS ALONG AND BEHIND THE FRONT ON WEDNESDAY AS WELL AS COOL
TEMPERATURES. THE BOUNDARY LAYER UPSLOPE WIND FLOW PERSISTS THROUGH
NEXT FRIDAY AND IS REINFORCED BY CYCLOGENESIS WEDNESDAY NIGHT AND
FRIDAY OVER COLORADO IN RESPONSE TO THE SHORTWAVE TROUGHS. HAVE
INCREASED POPS AND CLOUDS SOME FOR THOSE PERIODS. THE 12Z GFS AND
00Z ECMWF INDICATE ACCUMULATIONS OF SNOW WEDNESDAY NIGHT AND AGAIN ON
FRIDAY.
&&
.AVIATION...MOSTLY VFR CONDS EARLY THIS EVENING WILL DETERIORATE TO
WIDESPREAD MVFR/IFR CONDS LATER TONIGHT DUE TO LOW CIGS AND PCPN AS
SFC UPSLOPE FLOW INCREASES AND UPPER TROF APPROACHES FROM THE SW.
SOME FREEZING PCPN EXPECTED PRIMARILY OVER THE SRN NEB PANHANDLE
LATER TONIGHT INTO SAT MORNING. SOME IMPVMNT OVER SRN SECTIONS SAT
AFTN BUT MVFR/IFR CONDS STILL EXPECTED ACROSS THE NORTH DUE TO LOW
CIGS AND PCPN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WRNG FROM 7 PM FRIDAY TO 5 PM SATURDAY FOR WYZ063.
SNOW ADVY 5 AM TIL 5 PM SAT WYZ059>062..064..066..067.
NE...WINTER WX ADVY 3 AM TIL 9 AM SAT NEZ021-NEZ055
&&
EMANUEL/WEILANDHazardous weather outlook, Nov 30, 2:15 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST FRI NOV 30 2007 NEZ001>003-019-020-054-WYZ065-068>070-012115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-KIMBALL-LARAMIE VALLEY- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 215 PM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING TONIGHT. TRAVEL WILL BECOME HAZARDOUS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW WILL CONTINUE FOR SATURDAY WITH TOTAL SNOWFALL OF 2 TO 4 INCHES. TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ021-055-012115- MORRILL-CHEYENNE- 215 PM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT FREEZING RAIN AND SNOW WILL DEVELOP OVER MORRILL AND CHEYENNE COUNTIES AFTER MIDNIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT DURING THATT IME. TRAVEL WILL BECOME HAZARDOUS WITH SLICK ROADS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE LIGHT FREEZING RAIN AND SNOW WILL CONTINUE OVER MORRILL AND CHEYENNE COUNTIES THROUGH SATURDAY MORNING. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY MORNING. TRAVEL WILL BE HAZARDOUS DURING THAT TIME WITH SLICK ROADS. TOTAL SNOWFALL WILL BE 1 TO 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-012115- SNOWY RANGE- 215 PM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW...HEAVY AT TIMES...WILL AFFECT THE SNOWY RANGE TONIGHT. TRAVEL WILL BE HAZARDOUS WITH SLICK AND SNOWPACKED ROADS. A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW...HEAVY AT TIMES...WILL CONTINUE OVER THE SNOWY RANGE THROUGH SATURDAY. TRAVEL WILL BE HAZARDOUS WITH SLICK ROADS. A WINTER STORM WARNING WILL REMAIN IN EFFECT FOR SATURDAY. A TOTAL OF 8 TO 14 INCHES OF SNOW WILL ACCUMLATE BY LATE AFTERNOON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059>062-064-066-067-012115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- 215 PM MST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL DEVELOP OVER MUCH OF SOUTH CENTRAL AND EAST CENTRAL WYOMING TONIGHT. TRAVEL WILL BECOME HAZARDOUS AFTER MIDNIGHT WITH SLICK AND SNOWPACKED ROADS. A SNOW ADVISORY IS IN EFFECT STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW WILL CONTINUE OVER THIS AREA THROUGH SATURDAY. TRAVEL WILL REMAIN HAZARDOUS WITH SLICK AND SNOWPACKED ROADS. THE SNOW ADVISORY IS IN EFFECT THROUGH SATURDAY. A TOTAL OF 3 TO 6 INCHES OF SNOW WILL FALL BY LATE SATURDAY AFTERNON...WITH 5 TO 8 INCHES OVER THE SNOWY RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:58 AM MST | Winter Storm Watch | CYS | 11 hr | |
| Nov 30, 3:00 PM MST | Winter Storm Warning | CYS | 32 hr | |
| Nov 30, 3:00 PM MST | Winter Weather Advisory | CYS | 20 hr |
Nearby
Snow Advisories in Wyoming, 2007Snow Advisories in Nebraska, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.